EconPapers    
Economics at your fingertips  
 

Approximation of quadratic irrationals and their pierce expansions

Jaume Paradís (), Lluís Bibiloni and Pelegrí Viader ()
Additional contact information
Pelegrí Viader: https://www.upf.edu/web/econ/faculty/-/asset_publisher/6aWmmXf28uXT/persona/id/3418630

Economics Working Papers from Department of Economics and Business, Universitat Pompeu Fabra

Abstract: In this article two aims are pursued: on the one hand, to present a rapidly converging algorithm for the approximation of square roots; on the other hand and based on the previous algorithm, to find the Pierce expansions of a certain class of quadratic irrationals as an alternative way to the method presented in 1984 by J.O. Shallit; we extend the method to find also the Pierce expansions of quadratic irrationals of the form $2 (p-1) (p - \sqrt{p^2 - 1})$ which are not covered in Shallit's work.

Keywords: Quadratic irrationals; Pierce series (search for similar items in EconPapers)
JEL-codes: C00 (search for similar items in EconPapers)
Date: 1996-06
References: View complete reference list from CitEc
Citations:

Downloads: (external link)
https://econ-papers.upf.edu/papers/171.pdf Whole Paper (application/pdf)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:upf:upfgen:171

Access Statistics for this paper

More papers in Economics Working Papers from Department of Economics and Business, Universitat Pompeu Fabra
Bibliographic data for series maintained by ( this e-mail address is bad, please contact ).

 
Page updated 2025-04-01
Handle: RePEc:upf:upfgen:171